test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works
       

Advanced Search
Home   
 
Browse   
Communities
& Collections
  
Issue Date   
Author   
Title   
Subject   
 
Sign on to:   
Receive email
updates
  
My Account
authorized users
  
Edit Profile   
 
Help   
About T-Space   

T-Space at The University of Toronto Libraries >
Theoretical Economics >
Volume 1, Number 4 (December 2006) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/9514

Title: Optimal auctions with ambiguity
Authors: Subir Bose; University of Illinois at Urbana-Champaign
Emre Ozdenoren; University of Michigan
Andreas Pape; University of Michigan
Keywords: 
Auctions, mechanism design, ambiguity, uncertainty
D44, D81
Issue Date: 6-Dec-2006
Publisher: Theoretical Economics
Citation: Theoretical Economics; Vol 1, No 4 (2006); 411-438
Abstract: [This item is a preserved copy. To view the original, visit http://econtheory.org/] A crucial assumption in the optimal auction literature is that each bidder's valuation is known to be drawn from a unique distribution. In this paper we study the optimal auction problem allowing for ambiguity about the distribution of valuations. Agents may be ambiguity averse (modeled using the maxmin expected utility model of Gilboa and Schmeidler 1989.) When the bidders face more ambiguity than the seller we show that (i) given any auction, the seller can always (weakly) increase revenue by switching to an auction providing full insurance to all types of bidders, (ii) if the seller is ambiguity neutral and any prior that is close enough to the seller's prior is included in the bidders' set of priors then the optimal auction is a full insurance auction, and (iii) in general neither the first nor the second price auction is optimal (even with suitably chosen reserve prices). When the seller is ambiguity averse and the bidders are ambiguity neutral an auction that fully insures the seller is in the set of optimal mechanisms.
URI: http://hdl.handle.net/1807/9514
Other Identifiers: http://econtheory.org/ojs/index.php/te/article/view/20060411
Rights: Authors who publish in <i>Theoretical Economics</i> will release their articles under the <a href="http://creativecommons.org/licenses/by-nc/2.5/">Creative Commons Attribution-NonCommercial license</a>. This license allows anyone to copy and distribute the article for non-commercial purposes provided that appropriate attribution is given.
Appears in Collections:Volume 1, Number 4 (December 2006)

Files in This Item:

File Description SizeFormat
947.pdf273.77 kBAdobe PDF
View/Open

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

uoft